MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES EB217, VOYANT MARYLAND FUSION 23CM, 6/BX; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

APPLIED MEDICAL RESOURCES EB217, VOYANT MARYLAND FUSION 23CM, 6/BX; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number EB217
Medical Device Problem Code Energy Output Problem (1431)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 10/11/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No product is being returned to applied medical for evaluation.A follow-up report will be provided upon completion of investigation.
 
Event or Problem Description
Procedure performed: wide local excision.Event description: it was noticed at the end of the case that there was a significant red mark (potential burn) to the skin next to the incision under the armpit.The jaws /metal section between jaws and plastic shaft were in contact with this section of skin at some points during the case, including times when the energy was activated.This section of skin was subsequently removed to allow for health skin to be used to close the incision.Additional information received from applied medical representative via email on 13-oct-2022: the patient is okay, the damaged skin was removed and the wound sutured closed as normal.The lot number is: 1449493.The surgeon was sealing and dividing the fatty tissue around close to the lymph nodes with most of the jaws inside the incision and a small amount of the jaw resting on the skin next to the incision.Intervention: the damaged skin was removed and the wound sutured closed as normal.Patient status: the patient is okay.
 
Additional Manufacturer Narrative
The event unit was not returned to applied medical for evaluation.No alleged malfunction was noted by the complainant with an applied medical device.Based on the description of the event, it is likely that the reported event was caused by use error.The instructions for use (ifu) warns, "to prevent unintended thermal injury, care should be taken around structures in close proximity to the jaws and during surgical procedures occurring in confined spaces." the instructions for use (ifu) also warns, "after device activation, keep the jaws of the device away from adjacent tissue as the jaws may remain hot enough to cause burns.".
 
Event or Problem Description
Procedure performed: wide local excision.Event description: it was noticed at the end of the case that there was a significant red mark (potential burn) to the skin next to the incision under the armpit.The jaws / metal section between jaws and plastic shaft were in contact with this section of skin at some points during the case, including times when the energy was activated.This section of skin was subsequently removed to allow for health skin to be used to close the incision additional information received from applied medical representative via email on (b)(6) 2022: the patient is okay, the damaged skin was removed and the wound sutured closed as normal.The lot number is: 1449493 the surgeon was sealing and dividing the fatty tissue around close to the lymph nodes with most of the jaws inside the incision and a small amount of the jaw resting on the skin next to the incision.Intervention: the damaged skin was removed and the wound sutured closed as normal patient status: the patient is okay.

Brand Name
EB217, VOYANT MARYLAND FUSION 23CM, 6/BX
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
aaron fulcher
22872 avenida empresa
rancho santa margarita, CA 92688
9497135765
MDR Report Key15695154
Report Number2027111-2022-00795
Device Sequence Number7272564
Product Code GEI
UDI-Device Identifier00607915139377
UDI-Public(01)00607915139377(17)250406(30)01(10)1449493
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K200598
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/06/2025
Device Model NumberEB217
Device Catalogue Number101475458
Device Lot Number1449493
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/11/2022
Supplement Date Received by Manufacturer10/11/2022
Initial Report FDA Received Date10/29/2022
Supplement Report FDA Received Date11/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GENERATOR.
Outcome Attributed to Adverse Event Other;
Patient SexUnknown